U.S. doctors online nowAsk doctors free
United Kingdom
A 30-year-old female asked:

hiv negative result at 3 then again at 7months, but dry itchy skin flare ups, and insomnia. what could be causing this? is insomnia a symptom of hiv ?

1 doctor answer1 doctor weighed in
Dr. Douglas Lawson
Obstetrics and Gynecology 28 years experience
Lots of other: Lots of other causes of insomnia including depression. The dry skin may be a separate issue, but again unlikely HIV related. There are other skin issues that occur with HIV, but not usually dry skin

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A member asked:

Do colds lead to ear infections in children?

3 doctor answers5 doctors weighed in
Dr. Lisa Roberts
Pediatrics 23 years experience
Yes: Colds tend to precede the onset of an ear infection in children. This is because a cold causes fluid to develop in the middle ear, that at times may get infected by bacteria or viruses. Ways to decrease your baby's risk of ear infections are: 1) avoid smoke exposure, 2) try to limit pacifier use in those prone to ear infections, and 3) avoid having your baby drink milk laying down flat.
A member asked:

How can I help soothe pain from an ear infection?

2 doctor answers5 doctors weighed in
Dr. Michael Amster
Specializes in Pediatrics
Motrin, mineral oil: Pain is due to stretching at the tympanic membrane, or ear drum. Prescription numbing agents can help, though gently warmed mineral oil dropped into the ear canal is very soothing. Holding a warm wash cloth to the ear increases the air pressure in the canal, helping push the ear drum back in, releasing the stretch. Of course Motrin and tylenol (acetaminophen) help relieve pain as well.
A 53-year-old female asked:

I suffer with chrohns and I have a colostomy and the skin around the stoma burns so bad that it brings tears to my eyes. Do you have any suggestions?

2 doctor answers5 doctors weighed in
Dr. David Wishnew
Wound care 42 years experience
Peristomal wound: When i see a patient who has difficulties with peristomal wound or pain, i generally try to ascertain cause. Usually, if there is no underlying pathology, the skin is irritated by the adhesive. Using a hydrocolloid dressing beneath the adhesive may reduce the difficulties.
A member asked:

Thick nasal mucus - I have to blow my nose very hard to get the plug feeling out, it is commonly very thick, white (not clear). Should I be concern?

1 doctor answer1 doctor weighed in
Dr. Jeffrey Pollard
ENT and Head and Neck Surgery 21 years experience
Thick nasal mucus: Thick nasal mucus can be related to sinusitis, but not necessarily. If you have chronic allergies or recurrent infections you should consult a doctor who can identify if there is an opportunity to improve nasal inflammation with sprays or treat infection with antibiotics. You may benefit from good nasal hygiene as well which involves using salt water rinses to clear mucus and allergens.
MA
A 26-year-old female asked:

Can atarax (hydroxyzine) cause itching on feet and palms after stopping the medication?

2 doctor answers4 doctors weighed in
Dr. Norman Levine
Dermatology 51 years experience
Atarax (hydroxyzine): Atarax (hydroxyzine) does not cause itching rather, stopping the drug causes the suppressed itch to come out once again.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.